04/08/2009: 9/6 forehead & 12/6 rest of face total= 3,87 and 12/09/2009: 8/8/ forehead 12/8 rest of face total= 4,62 (w/newer Fraxel for mature skin?). After 1st time hyperpigment on forehead came straight back. After 2nd session confetti-like hypopigmentation appeared on forehead and have since spread out over face. Worsens in sun. I stay in as much as possible, wear a hat when out & renew sun protection all day. Dr suggests to redo Fraxel w/latest machine or just to use hydroquinone on patches
How to Stop Hypopigmentation/get Pigmentation Back Due to Fraxel Treatment?
Doctor Answers 3
I recommend that you see a good dermatologist to see what is going on with your pigment.
It is hard to say why you are losing pigment. I would recommend that you make an appointment with a dermatologist to evaluate your pigment loss.
Have a question? Ask a doctor
Fraxel Unlikely to Cause Hypopigmentation
I have to agree with my dear mentor and friend, Doctor Fitzpatrick. You probably had a flare of your melasma (darker patches of skin on the face) after Fraxel. Regardless of good technique and sun protection afterwards, this could always happen. The worsening melasma is probably making your naturally lighter skin color (in areas not affected by melasma) appear more noticeable, as if it has lost its pigment. But in reality, this may be a form of "pseudo-hypopigmentation". (pseudo=false) There is no real loss of pigmentation. It is simply the impression we get because the melasma patches are getting darker, while the surrounding areas are looking healthy and 'glowing' after the Fraxel treatment.
I would discuss treatment options with your doctor. Worsening of melasma after Fraxel typically goes away with the use of bleaching creams. I would suggest using topical bleaching agents (like Hydroquinone and/or kojic acid), some anti-oxidants (like vitamin C) and strict sun protection!! Definitely stay away from chemical peels and lasers. I hope this information was helpful. Dr. Bowes
Hypopigmentation has never been reported with Fraxel
It sounds like you probably have melasma, which may be aggravated by Fraxel Re:Store or for that matter by any laser or chemical peel.This is a condition of blotchy pigment darkening associated with hormonal influences and sun exposure. Any treatment that causes an inflammatory response in the skin can activate pigment cells and cause a temporary darkening of the skin. The confetti-like spots of hypopigmentation most likely were pre-existing as they are a common component of melasma, but may not be apparent until the hyperpigmentation is further stimulated, increasing the color cotrast. None of the Fraxel lasers have ever been reported to cause pigment loss and in fact are used to help stimulate new pigment in patients who have areas of pigment loss. It sounds like you may be best off sticking with topical treatment for now - creams prescribed by your dermatologist
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.